Master Herbs Recalls Licorice Coughing Liquid After It Was Found To Contain...

Master Herbs Recalls Licorice Coughing Liquid After It Was Found To Contain Morphine

144
0
SHARE

cough-syrup-recallAccording to Fox News, Master Herbs has issued a recall of its Licorice Coughing Liquid after it was found to contain the opioid morphine. The recall however, is said to be voluntary and is not indicated on the label.

The product was designed for those looking for temporary relief from cough caused by cold, minor throat and bronchial irritations, the FDA said in a press release.

The press release on the FDA website reads: “Pomona, CA, Master Herbs, Inc. is voluntarily recalling ALL LOTS of Licorice Coughing Liquid, cough syrup in 100 ml bottles to the consumer level. This product has been found to contain morphine, which is an opioid, and it is not declared on the label. Opioid is an ingredient of Compound Camphor. Co”

The statement further stated that consumers using the product may not be aware they are ingesting morphine. This, according to the report, may lead to “life-threatening respiratory depression and death.”

“Because the morphine contained in this product is not identified on the label there is a risk that patients who are hypersensitive to morphine could suffer severe allergic reactions. In addition young children with a respiratory illness are vulnerable to respiratory depression from opioids and should not be exposed to morphine in any event,” the press release on the FDA website added.

Master Herbs, is therefore pulling all lots of the product in 100 ml bottles sold in grocery stores in California, New Jersey, Hawaii, Illinois, Ohio and Nevada.

The company however, denied knowledge of any adverse effect associated with the product as of yet, but requested that consumers should report any adverse reactions or quality problems to FDA’s MedWatch Adverse Event Reporting program or to the company by phone at 626-319-9915, or by emailing 999herbs@gmail.com.

The pharmaceutical company is also notifying its various distributors and consumers by phone or fax and is making arrangement for the return of all recalled products. It advised consumers who already have the product in their possession to stop using it and return it to the place of purchase.

“Consumers that have product which is being recalled should stop using the product and return it to place of purchase. Retailer and wholesalers should stop distributing the product, quarantine any remaining inventory and make arrangements to return the product.”

According to a 2014 sturdy, taking opioids and morphine along with certain other drugs can raise the risk as well. Ingesting morphine without medical guidance can lead to life-threatening respiratory depression and death, with puts the consumers at risk, especially those who are hypersensitive to morphine. Allergic reactions are also possible.

The product has been out there for a while now, so it is not immediately known the number of consumers that has consumed or finished using it. However, the FDA’s decision to alert the members of the public on the dangers of using this product is one of a few more steps to take in order to protect the consumers, especially in those grocery stores where it has been distributed.

SHARE